Posted by: NS | 2009-05-18

Constant Bleeding / Period

2 Months ago my doktor took blood tests to see why my cycle is so long, it came out that my testosterone levels are too high. I'  m on homeopathic medicines to balance the hormones out. But last month I had a 2 week period and now this month I'  m going this week for my 4th week that I'  m on my period. My Doctor has put me on medication to stop the bleeding, but that didn'  t work as it it made it worse. So she sent me for a pelvic scan, but that came back that they can'  t detect anything wrong. What can this be??? Just as I think it comes to an end it starts again, It'  s between spotting and light flow. I'  ve made an appointment with another Gynae that specialise in hormone imbalances and fertility but can only see him on the 2nd June. I don'  t want to go to my current gynae as she only want to put me back ont he pil as she believes it is the only thing that will help, but the pill caused other problem for me last year. Myself and my husband are trying to conceive again after I had a miscarriage last year November. I had normal periods even though the cycles have been long after the evacuation and then just all of the sudden this. Please help, your advise will be much appreciated.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear NS

The causes of irregular bleeding are generally divided into two groups, hormonal bleeding and non-hormonal bleeding. Hormonal bleeding is diagnosed when all other causes of irregular bleeding are excluded such as the presence of fibroids, cervical problems or other uterine abnormalities. If all the other non-hormonal causes are excluded then the dysfunctional bleeding may be related to anovulatory problems. The oral contraceptive pill may help temporarily to regulate your period but if you are planning on a pregnancy then you would benefit from drugs that would promote ovulation. These drugs once they promote ovulation should regulate your period. I would advise a full reassessment and diagnosis before treatment be instituted.

Answered by: Dr Y.M. Dasoo

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Anonymous | 2009-05-20

To Anonymous,

Please go to your gynae. It' s better for the doc to put you on the pill or prescribe meds relevent to whatever condition is diagnosed that to wait in the hope it will stop.

Reply to Anonymous
Posted by: Anonymous | 2009-05-20

bleeding every 2nd day for 2weeks, now heavy about 10 pad a day

Reply to Anonymous
Posted by: NS | 2009-05-19

Thanks for letting me know. My gynae wants to put me on the pill (Minulette) for a month, think I might give it a try and see what happens.

Reply to NS
Posted by: Anonymous | 2009-05-18

I had a similar problem in 2007 &  2008. I went from having 2 week periods to having continuous bleeding for 3 months. My doc also put me on something to help stop the bleeding &  then put me on the pill for a few months. That really was the only thing that helped me.

Reply to Anonymous

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.